MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Combination product: zsle-24-74-zt and zsle-13-107-zt.Investigation - evaluation: a review of complaint history, device record history, instructions for use (ifu), manufacturing instructions, drawings and quality control was conducted during the investigation.The zenith device has completed design control requirements demonstrating that the device meets the predetermined requirements and that the requirements meet the needs of the user.Specifically, design verification testing included hemostatic valve leakage testing.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow." the complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.Based on the information given and previously researched events, it is feasible to suggest that there was damage in the form of tears to the silicone discs.Action has previously been initiated to address this valve leakage.There is no evidence to suggest the product was not made to specifications.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description
It was reported the patient underwent aaa endovascular repair with left approach.The patient's anatomical form was determined to be suitable for the procedure.During preparation of the zenith flex aaa endovascular graft leakage of saline flushing solution from the hemostatic valve between the captor rotator and gray part of the captor valve was observed.There was no replacement of the same diameter device at the facility.The physician thought the device could be used for the procedure even though the leakage was reported to be a little worse than the usual amount of leakage observed previously from the hemostatic valve of other devices.After the device was inserted in the patients' body (before deployment of the main body), blood leakage occurred between the captor rotator and gray part of captor valve.After the main body was deployed, blood leakage was reportedly getting worse and the sheath needed to be removed and was immediately changed after placement in the main body.Reportedly usually after placement of the main body the contralateral leg is placed, however, in this case ipsilateral leg was placed before contralateral leg.Blood leakage was controlled after removed the sheath and the procedure was completed.Blood infusion was required since 800cc of bleeding was observed.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The ifu includes the appropriate instructions for use, contraindications, warnings and precautions for use of this device.Specifically, it states "endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow." the manufacturing records were reviewed, and nothing of note was observed.The zenith device has completed design control requirements demonstrating that the device meets the predetermined requirements and that the requirements meet the needs of the user.Specifically, design verification testing included hemostatic valve leakage testing.Based on the information given and previously researched events, it is feasible to suggest that there was damage in the form of tears to the silicone discs.Measures have previously been initiated to address valve leakage.We will continue to monitor for similar complaints.
 
Event or Problem Description
No additional information was received.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5828955
Report Number1820334-2016-00652
Device Sequence Number18995626
Product Code MIH
UDI-Device Identifier10827002484327
UDI-Public(01)10827002484327(17)160916(10)5268834
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-36-95-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/28/2016
Supplement Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;